MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-722NAB
Medical Device Problem Codes Device Difficult to Program or Calibrate (1496); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the customer was hospitalized due to hyperglycemia and diabetic ketoacidosis on (b)(6) 2019 with an unknown blood glucose value.The customer was assisted with troubleshooting.The customer was treated with insulin drip during hospitalization.Customer stated that the insulin pump had button error.Customer also stated that they were unable to clear the alarm.The customer reported that the esc and act buttons are not responding.Customer stated that they were removed from the insulin pump when went to the hospital for a separate reason and ended up having high blood glucose values and diabetic ketoacidosis while in the hospital.Customer declined to perform a carelink upload.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime test, excessive no delivery test and delivery accuracy test at 0.08740 inches.The stop current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and unexpected restart error test.Device uploaded properly using carelink.Device had intermittent button response on the express bolus, esc and act buttons due to corroded keypad traces.No button error alarm noted during testing.Device had minor scratched display window, cracked case at display window corner, cracked battery tube threads, cracked reservoir tube lip and a missing end cap sticker.
 
Additional Manufacturer Narrative
Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.The initial report was submitted with missing information.The information had been updated and provided with this report in section b5.Component code has been updated and provided with this report in section h6.Occupation has been updated and provided with this report in section e3.Health effect ¿ impact code has been updated and provided with this report in section h6.
 
Event or Problem Description
The device was returned for analysis.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-722NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
Manufacturer Contact
gerwin de graaff
ceiba norte ind. park #50 road
juncos 00777--386
8185464805
MDR Report Key8419630
Report Number3004209178-2019-67604
Device Sequence Number2170840
Product Code OYC
UDI-Device Identifier00613994622594
UDI-Public(01)00613994622594
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-722NAB
Device Catalogue NumberMMT-722NAB
Device Lot NumberB2722NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/20/2019
01/12/2023
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date05/27/2019
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRN-UNK-RSVR, UNOMED INF SET.; FRN-UNK-RSVR, UNOMED INF SET
Outcome Attributed to Adverse Event Hospitalization;
Patient Age28 YR
Patient SexMale
Patient Weight74 KG